MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ UNI UD 6IN 4-0 SA RB-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ UNI UD 6IN 4-0 SA RB-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B434
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.The following information was requested, but unavailable: was there any adverse consequence associated with the patient? - were there any unexpected outcomes or complications as a result of the prolonged surgery time? - how long (in minutes) did the surgery prolong? - what tissue was being sutured when the event occurred? - was additional dissection required in other organs/tissues other than the target tissue? - was there any change in the patient¿s post operative care due to the prolonged procedure? please refer to the event description, other information requested is unknown.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic bilateral hernia repair surgery on (b)(6) 2024 and barbed suture was used.During the procedure, on the afternoon, at 14:00, following the doctor's advice, the surgery was performed.During the laparoscopic bilateral hernia repair surgery operation, the chief surgeon used a 10mm puncture device to insert the suture into the laparoscope and found that the problem of pulling off suture needle happened.The needle was not seen, and the team leader immediately reported it to the team leader.The team leader contacted the c-arm machine for fluoroscopy and the radiology department for imaging, but no needle was found in the patient's body.Finally, the needle was found on the second layer of cloth on the operating table, and the surgery continued.No adverse patient consequences were reported.Additional information was requested.

Brand Name
SFXSPI MCL+ UNI UD 6IN 4-0 SA RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21173217
Report Number2210968-2025-00657
Device Sequence Number9429743
Product Code GAM
UDI-Device Identifier10705031236530
UDI-Public(01)10705031236530(17)241231(10)TABDPE
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K151200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue NumberSXMP1B434
Device Lot NumberTABDPE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2024
Initial Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient SexMale